MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE

MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE
Model Number 305U221
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Related event: 2025587-2021-02611.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that several hours post implant of this 21mm bioprosthetic aortic valve, the patient developed exsanguinating hemorrhage.The patient was emergently re-opened and placed on cardiopulmonary bypass (cpb) with large volumes of blood emanating from a hole in the inferior surface of the heart corresponding to a hematoma.The left atrium was opened and the aortic valve looked "fundamentally normal" from the outside but the surgeons "knew we had to remove it and replace it." a non-medtronic bioprosthetic aortic valve was then deployed, which helped cover the dissected area, and was deemed acceptable.Transesophageal echocardiogram (tee) showed good valvular function and the bleeding was largely contained, however, the physicians decided to pack the chest open and treat an acquired coagulopathy.The patient was moved to the intensive care unit (icu) in critical condition.No additional adverse patient effects were reported.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key12350233
Report Number2025587-2021-02612
Device Sequence Number1232406
Product Code DYE
UDI-Device Identifier00643169595002
UDI-Public00643169595002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Model Number305U221
Device Catalogue Number305U221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age62 YR